Hello. I recently started taking Seasonique on Monday and on Saturday night I developed Hives. I was wondering if this could be because of the new birth control I am taking. When I went off birth control about a year ago, I developed hives right before my period would come and they would be so bad to the point my whole body was swollen in hives. I was just wondering if I could get the same effects while trying to adjust to a birth control, and if the hives would develop a couple days after starting the pill. Thank you.
It may be difficult to determine whether the birth control pill is causing hives or there is some other cause. When an allergen enters the bloodstream, it starts a series of reactions in the body’s immune system. These reactions lead to the release of histamine and other chemicals into the blood and can result in hives. It can occur at any time, even if you have been using a product for many years or just a few weeks. Take an antihistamine for relief in symptoms. If the symptoms are severe it is best to consult a dermatologist. I hope it helps.
Best luck and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.